Alert archive / North Dakota / High Wind Watches in 2011

High Wind Watch 4, NWS Grand Forks, ND

October 6, 201117 counties in North Dakota; 9 counties in Minnesota

NWS Grand Forks, ND issued this high wind watch at Oct 6, 2011, 3:08 PM CDT for 17 counties in North Dakota; 9 counties in Minnesota. It took effect at Oct 7, 2011, 11:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 3:08 PM CDT (20:08 UTC)
In effect from
Oct 7, 2011, 11:00 AM CDT
Expired
Oct 7, 2011, 4:16 AM CDT
In force
Issued by
NWS Grand Forks, ND
All 26 counties

Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 19 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WWUS73 KFGF 062008
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
308 PM CDT THU OCT 6 2011

...STRONG SOUTH-SOUTHEAST WINDS TODAY...
...STRONGER SOUTH-SOUTHWEST WINDS POSSIBLE FRIDAY...

.STRENGTHENING LOW PRESSURE OVER EASTERN MONTANA WILL CONTINUE STRONG
SOUTH TO SOUTHEAST WINDS ACROSS EASTERN NORTH DAKOTA AND THE RED
RIVER VALLEY INTO THE EVENING HOURS. SUSTAINED WINDS WILL BE IN
THE 25 TO 35 MPH RANGE WITH GUSTS OVER 40 MPH. THESE WINDS WILL
SLIGHTLY DIMINISH OVERNIGHT. 

LOW PRESSURE WILL MOVE NORTHEAST INTO CANADA BY FRIDAY EVENING. AS
THIS OCCURS...WINDS WILL AGAIN BECOME STRONG ON FRIDAY ACROSS THE
ENTIRE REGION. THE POTENTIAL EXISTS FOR SOME LOCATIONS ALONG AND
WEST OF THE RED RIVER VALLEY TO EXPERIENCE VERY STRONG SOUTH TO
SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. AREAS EAST
OF THE VALLEY WILL LIKELY EXPERIENCE WIND SPEEDS 25 TO 35 MPH WITH
GUSTS TO 45 MPH.

MNZ027-030-040-080600-
/O.NEW.KFGF.WI.Y.0011.111007T1600Z-111008T0600Z/
/O.CON.KFGF.WI.Y.0010.000000T0000Z-111007T0200Z/
WEST BECKER-WEST OTTER TAIL-GRANT-
INCLUDING THE CITIES OF...DETROIT LAKES...FERGUS FALLS...
ELBOW LAKE
308 PM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT
SATURDAY. 

* SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH
  WILL CONTINUE INTO THE EARLY EVENING...AND DIMINISH SLIGHTLY
  OVERNIGHT.

* WINDS WILL AGAIN STRENGTHEN ON FRIDAY. SOUTH TO SOUTHWEST WINDS
  OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FOR MUCH OF
  FRIDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MNZ006-009-016-017-022>024-028-031-032-080600-
/O.NEW.KFGF.WI.Y.0011.111007T1600Z-111008T0600Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-
WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...
NEW YORK MILLS...WADENA
308 PM CDT THU OCT 6 2011

...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT
SATURDAY. 

* WINDS WILL STRENGTHEN ON FRIDAY. SOUTH TO SOUTHWEST WINDS OF 25
  TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FOR MUCH OF FRIDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-080200-
/O.NEW.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/
/O.CON.KFGF.WI.Y.0010.000000T0000Z-111007T0200Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
308 PM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH
  WILL CONTINUE INTO THE EARLY EVENING...AND DIMINISH SLIGHTLY
  OVERNIGHT.

* WINDS WILL AGAIN STRENGTHEN ON FRIDAY. THE POTENTIAL EXISTS FOR
  SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
  FRIDAY AFTERNOON AND EVENING.

* WAVES OF 3 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN
  AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS INTO THIS
  EVENING. WAVES COULD BE SLIGHTLY BIGGER ON FRIDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MNZ005-008-013>015-080200-
/O.NEW.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON
308 PM CDT THU OCT 6 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* WINDS WILL AGAIN STRENGTHEN ON FRIDAY. THE POTENTIAL EXISTS FOR
  SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
  FRIDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
TG
2 follow-up statements
058 
WWUS73 KFGF 070216
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
916 PM CDT THU OCT 6 2011

...STRONG SOUTH-SOUTHWEST WINDS LIKELY FRIDAY...

.STRENGTHENING LOW PRESSURE WILL CONTINUE STRONG SOUTH TO
SOUTHWEST WINDS ACROSS EASTERN NORTH DAKOTA AND THE RED RIVER
VALLEY FRIDAY. SUSTAINED WINDS MAY BE IN THE 35 TO 45 MPH RANGE
WITH GUSTS TO NEAR 60 MPH.

WINDS WILL BE STRONG AS WELL EAST OF THE RED RIVER VALLEY...BUT
WILL BE SUSTAINED ABOUT 10 MPH LESS THAN THE REST OF THE REGION.
A WIND ADVISORY IS POSTED FOR THESE LOCATIONS FOR FRIDAY AFTERNOON
AND EVENING.


MNZ027-030-040-080600-
/O.EXP.KFGF.WI.Y.0010.000000T0000Z-111007T0200Z/
/O.CON.KFGF.WI.Y.0011.111007T1600Z-111008T0600Z/
WEST BECKER-WEST OTTER TAIL-GRANT-
INCLUDING THE CITIES OF...DETROIT LAKES...FERGUS FALLS...
ELBOW LAKE
916 PM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT
SATURDAY...
...WIND ADVISORY HAS EXPIRED AT 900 PM FOR THIS EVENING...

* THE STRONGER WINDS EXPERIENCED EARLIER TODAY HAVE DIMINISHED AND
  THE WIND ADVISORY IS ALLOWED TO EXPIRE. 

* WINDS WILL AGAIN STRENGTHEN ON FRIDAY. SOUTH TO SOUTHWEST WINDS
  OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FOR MUCH OF
  FRIDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049-
052>054-080200-
/O.EXP.KFGF.WI.Y.0010.000000T0000Z-111007T0200Z/
/O.CON.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
916 PM CDT THU OCT 6 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...WIND ADVISORY HAS EXPIRED AT 900 PM FOR THIS EVENING...

* STRONGER WINDS EXPERIENCED EARLIER TODAY HAVE DIMINISHED. THE
  WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

* WINDS WILL AGAIN STRENGTHEN ON FRIDAY. THE POTENTIAL EXISTS 
  FOR SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 
  MPH FRIDAY AFTERNOON AND EVENING. 

* WAVES OF 3 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN
  AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS INTO THIS
  EVENING. WAVES COULD BE SLIGHTLY BIGGER ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MNZ006-009-016-017-022>024-028-031-032-080600-
/O.CON.KFGF.WI.Y.0011.111007T1600Z-111008T0600Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-
WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...
NEW YORK MILLS...WADENA
916 PM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT
SATURDAY...

* WINDS WILL STRENGTHEN ON FRIDAY. SOUTH TO SOUTHWEST WINDS OF 
  25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FOR MUCH OF 
  FRIDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MNZ005-008-013>015-080200-
/O.CON.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON
916 PM CDT THU OCT 6 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WINDS WILL AGAIN STRENGTHEN ON FRIDAY. THE POTENTIAL EXISTS 
  FOR SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 
  MPH FRIDAY AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

GROUP FGF
582 
WWUS73 KFGF 070916
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
416 AM CDT FRI OCT 7 2011

...VERY STRONG SOUTHERLY WINDS TODAY...

.A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN
PLAINS TODAY...RESULTING IN VERY STRONG SOUTHERLY WINDS. WINDS
APPROACHING 30 MPH AT TIMES EARLY THIS MORNING WILL INCREASE
DRAMATICALLY LATE THIS MORNING AND EARLY AFTERNOON ACROSS EASTERN
NORTH DAKOTA INTO PORTIONS OF NORTHWEST AND WEST CENTRAL
MINNESOTA. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS AS HIGH AS 50
MPH ARE EXPECTED FOR MUCH OF THE AFTERNOON AND EARLY EVENING IN 
THESE AREAS.

FARTHER EAST AND ACROSS TOWNER COUNTY...WINDS WILL NOT BE QUITE AS
STRONG...BUT STILL INCREASE TO NEAR 30 MPH WITH GUSTS TO 45 MPH
THIS AFTERNOON AND EARLY EVENING. 

MNZ001>005-007-008-013>015-029-NDZ007-008-014>016-024-026>030-038-
039-049-052>054-080200-
/O.UPG.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/
/O.NEW.KFGF.HW.W.0004.111007T1600Z-111008T0200Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-WILKIN-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
416 AM CDT FRI OCT 7 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SOUTHERLY WINDS NEAR 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
  THIS AFTERNOON AND EVENING.

* WAVES OF 3 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN
  AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS INTO THIS
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ006-080200-
/O.UPG.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/
/O.EXB.KFGF.WI.Y.0011.111007T1600Z-111008T0200Z/
TOWNER-
INCLUDING THE CITY OF...CANDO
416 AM CDT FRI OCT 7 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SOUTHERLY WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
  THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MNZ006-009-016-017-022>024-027-028-030>032-040-080600-
/O.CON.KFGF.WI.Y.0011.111007T1600Z-111008T0600Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE
416 AM CDT FRI OCT 7 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
1 AM CDT SATURDAY...

* SOUTHERLY WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
  THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ROGERS

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at Oct 6, 2:52 PM CDT, 16 minutes earlier.

Area forecast discussion, Oct 6, 2:52 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
252 PM CDT THU OCT 6 2011

.SHORT TERM (TONIGHT-SUN)...CHALLENGES WILL BE STRONG WIND
POTENTIAL AND ASSOCIATED FIRE WEATHER CONCERNS ON FRIDAY. SEVERE
THUNDER POTENTIAL ALSO EXISTS ON FRIDAY AFTERNOON. 12Z MODELS
INITIALIZED WITH MINIMAL ERRORS...AND IN GENERAL AGREEMENT WITH
SYNOPTIC FEATURES. WILL FOLLOW ECMWF/GEM/GFS FOR DETAILS WITH
REGARD TO WIND. AT 00Z SAT...ECMWF/GEM/GFS ARE A BIT
STRONGER/SOUTHEAST WITH SFC-850MB LOW AND GENERATE STRONGER LOW-
LEVEL WIND SPEEDS THAN THE NAM.

ALTHOUGH 925-850MB WINDS INCREASE OVERNIGHT...NIGHTTIME INVERSION
SHOULD LIMIT MIXING POTENTIAL ALLOWING WINDS BELOW ADVISORY
CRITERIA. SHOULD BE ABLE TO LET CURRENT HEADLINES EXPIRE THIS
EVENING.

STRONG UPPER WAVE WILL BEGIN TO EJECT AND MOVE NORTHWARD TOWARD
NORTH DAKOTA TONIGHT...AND INTO CANADA BY 00Z SAT. AS THIS
OCCURS...STRONG LOW-LEVEL JET WILL DEVELOP ADVECTING MOISTURE AND
PRECIP CHANCES INTO THE REGION. INSTABILITY OVERNIGHT LOOKS
MINIMAL...SO ANY SHOWERS/THUNDER SHOULD REMAIN ISOLD. ON SAT...A
NARROW RIBBON OF MOISTURE AND WEAK INSTABILITY WILL BE LOCATED
SOMEWHERE JUST EAST OF THE VALLEY. MODELS SHOW QPF TO
DEVELOP HERE...AND GIVEN STRONG DEEP LAYER SHEAR SPC INDICATES A
SLIGHT RISK FOR SEVERE STORMS. WILL NEED TO MONITOR THIS POTENTIAL
CLOSELY.

ON FRI...WITH SYSTEM PROPAGATING JUST NORTHWEST OF THE
FA...SOUTH/SOUTHWEST 925-850MB WINDS INCREASE TO OVER 50
KNOTS...WITH GEM/ECMWF/GFS INDICATING 850MB SPEEDS 60-65 KNOTS.
MODEL SOUNDINGS ADIABATIC TO 750MB...WITH NEARLY UNIDIRECTIONAL
FLOW THROUGH THIS LAYER. DRY SLOT WILL BE WORKING INTO THE REGION
WHERE WINDS ALOFT WILL BE STRONGEST DURING THE AFTERNOON HOURS.
GIVEN ABOVE PARAMETERS...POTENTIAL CERTAINLY EXISTS FOR HIGH WIND
WARNING CRITERIA TO BE MET (SUSTAINED 40MPH GUSTS 58MPH).
SITUATION IS NOT A SLAM DUNK AT THIS POINT WITH MANY QUESTIONS
STILL REMAINING (NO STRONG COLD AIR ADVECTION...DRY SLOT
LOCATION...ACTUAL WIND SPEEDS ALOFT...STRENGTH OF MIXING DOWN
WINDS ALOFT). WITH ALL THIS IN MIND...HIGH WIND WATCH FOR AREAS
ALONG AND WEST OF THE VALLEY IS PROBABLY THE BEST WAY TO HANDLE
THE SITUATION AT THIS POINT. WILL ALSO ISSUE A WIND ADVISORY EAST
OF THE VALLEY WHERE IT WILL BE WINDY...BUT LIKELY NOT WARNING
CRITERIA. THERE WILL BE A WEAK PUSH OF LOW-LEVEL COLD AIR
ADVECTION 00Z-06Z...WHICH COULD KEEP WINDS ELEVATED DURING THIS
TIME.

WESTERLY UPPER FLOW AND LOW-LEVEL RIDGING MOVES INTO THE REGION
SAT-SUN LEADING TO MOSTLY DRY CONDITIONS. BREEZY CONDITIONS TO
LINGER INTO SATURDAY...ESPECIALLY ACROSS THE NORTHERN FA.
TEMPERATURES WILL BE COOLER.

.LONG TERM [SUN NIGHT-THU]... NOT A GREAT DEAL OF CONFIDENCE IN
THE LONG TERM FORECAST BUT GENERAL TREND IS FOR A SOUTHWEST TO
ZONAL FLOW WITH A COUPLE OF WAVES TO WATCH. FIRST WAVE COMES THRU
SOMETIME MONDAY WITH THE SECOND BY WED INTO THU. MODELS GENERALLY
KEEP BROADBRUSHED LOW PCPN CHANCES OVER THE FA AS A RESULT WITH
THE EXCEPTION POSSIBLY BEING ON TUE. THEREFORE WENT AHEAD AND LEFT
TUE DRY. TEMPS SHOULD BE CLOSER TO NORMAL FOR THE MOST
PART...MAYBE A TAD COOLER BY WED/THU.

&&

.AVIATION...WIND SPEEDS WILL BE THE MAIN ISSUE TO DEAL WITH. THE
WIND SPEEDS DROPPED OFF QUICKLY LAST NIGHT AROUND 00Z AND LOST ALL
GUSTINESS OVERNIGHT. NOT SURE IF THEY WILL DO THE SAME TONIGHT BUT
THEY SHOULD DECREASE FROM THE HIGH CURRENT VALUES. NOT SURE IF
THEY WILL LOSE THEIR GUSTS LIKE THEY DID LAST NIGHT. THE SPEEDS
SHOULD CRANK UP AGAIN BY 14/15Z FRI AND GET STRONGER THAN TODAY.

&&

.FIRE WEATHER...RED FLAG WARNING INCLUDES ALL OF NORTHWEST AND
WEST CENTRAL MINNESOTA AND EASTERN NORTH DAKOTA TODAY UNTIL 02 UTC
TONIGHT. SOUTH-SOUTHEASTERLY WIND FROM 25 TO 35 MPH WITH
OCCASIONAL GUSTS ABOVE 40 MPH WILL CONTINUE THROUGH THE AFTERNOON
ALONG AND WEST OF THE VALLEY. THESE STRONG WINDS...COMBINED WITH
MINIMUM RH VALUES IN THE 25 TO 35 PERCENT RANGE AND VERY HIGH FIRE
DANGER WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS. FARTHER
EAST OF THE VALLEY...WINDS WILL NOT BE QUITE AS STRONG...BUT
MINIMUM RH VALUES WILL DROP TO NEAR 20 PERCENT IN PLACES.

FIRE WEATHER WATCH IN EFFECT FOR THE FORECAST AREA FROM 16 UTC TO 06
UTC ON FRIDAY. VERY STRONG SOUTH WIND FROM 35 TO 45 MPH WITH GUSTS
TO OVER 50 MPH POSSIBLE WILL SPREAD ACROSS MUCH OF THE REGION.
HOWEVER...UNCERTAINTY WITH REGARD TO THE AMOUNT AND COVERAGE OF
WETTING RAIN TONIGHT THROUGH FRIDAY FROM APPROACHING LOW PRESSURE
SYSTEM AND LOCATION/STRENGTH OF POTENTIAL DRY SLOT PRECLUDES A
WARNING AT THIS TIME.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR NDZ006>008-
     014>016-024-026>030-038-039-049-052>054.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR NDZ006>008-014>016-024-026>030-038-039-049-052>054.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ006>008-014>016-
     024-026>030-038-039-049-052>054.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     NDZ006>008-014>016-024-026>030-038-039-049-052>054.

MN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ001>004-007-027-
     029-030-040.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     MNZ001>005-007-008-013>015-029.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR MNZ001>009-
     013>017-022>024-027>032-040.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
     FOR MNZ001>009-013>017-022>024-027>032-040.

     WIND ADVISORY FROM 11 AM FRIDAY TO 1 AM CDT SATURDAY FOR MNZ006-
     009-016-017-022>024-027-028-030>032-040.

&&

TG/GODON/HOPKINS
Hazardous weather outlook, Oct 6, 4:50 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
450 AM CDT THU OCT 6 2011

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-071000-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
450 AM CDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY AND A RED FLAG WARNING FOR DANGEROUS FIRE WEATHER
CONDITIONS IS IN EFFECT FOR ALL OF EASTERN NORTH DAKOTA UNTIL
EARLY THIS EVENING. EXPECT SOUTH TO SOUTHEAST WINDS TO INCREASE TO
25 TO 35 MPH WITH GUSTS OVER 40 MPH DURING THE LATE MORNING INTO
EARLY EVENING. THE STRONG WINDS IN COMBINATION WITH LOW RELATIVE
HUMIDITY AND DRY VEGETATION WILL INCREASE THE FIRE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW PRESSURE WILL STRENGTHEN OVER FAR WESTERN NORTH DAKOTA LATE
TONIGHT AND MOVE INTO WESTERN MANITOBA ON FRIDAY. THIS WILL BRING
EVEN HIGHER WINDS TO THE THE AREA ON FRIDAY WITH GUSTS TO 50 MPH
POSSIBLE FROM THE SOUTH AND SOUTHWEST. THIS WILL ALSO KEEP THE
FIRE DANGER THREAT ELEVATED. THERE IS A SLIGHT CHANCE FOR A FEW
SHOWERS OR THUNDERSTORMS FRIDAY...MAINLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ005-006-008-009-013>017-022>024-028-031-032-071000-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
450 AM CDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THROUGH LATE THIS AFTERNOON DUE TO
DRY VEGETATION...GUSTY SOUTH TO SOUTHEAST WINDS AT 15 TO 30 MPH
AND LOW HUMIDITY VALUES. ANY FIRE THAT MAY START HAS THE POTENTIAL
TO GROW VERY QUICKLY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOOK FOR AN INCREASED CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS
FRIDAY OVER NORTHWEST AND WEST CENTRAL MINNESOTA AS A NARROW
RIBBON OF MOISTURE MOVES NORTH OUT AHEAD OF A COLD FRONT WHICH
WILL MOVE THROUGH IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 4:03 AM CDTWind AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more17 hr
Oct 6, 4:26 AM CDTFire Weather WatchFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more24 hr
Oct 6, 3:08 PM CDTWind AdvisoryFGFTowner30 hr

Nearby

High Wind Watches in North Dakota, 2011High Wind Watches in Minnesota, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.